Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 18, 2012, 4:11 PM EDT for Delaware County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 18, 2012, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
County Delaware County, IN
The radar
The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2497 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220
WWUS83 KIND 182011
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
411 PM EDT WED JUL 18 2012
INZ041-182100-
DELAWARE-
411 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DELAWARE COUNTY UNTIL
500 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF UPLAND...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GASTON...
EATON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4021 8556 4035 8558 4038 8558 4039 8557
4038 8556 4039 8554 4038 8532 4027 8522
TIME...MOT...LOC 2011Z 343DEG 11KT 4036 8548
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:04 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 18, 3:04 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 304 PM EDT WED JUL 18 2012 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 106 PM EDT WED JUL 18 2012 A WEAK FRONT WILL REMAIN OVER INDIANA INTO FRIDAY. FROM FRIDAY TO MONDAY HIGH PRESSURE IS GOING TO BE FROM THE EAST COAST...ACROSS INDIANA...TO THE MISSISSIPPI BASIN. A WEAK FRONT IS EXPECTED TO PASS OUR STATE FROM THE NORTH MONDAY NIGHT OR TUESDAY. AFTER THAT...HIGH PRESSURE WILL AGAIN TAKE CHARGE OF HOOSIER WEATHER AS IT MIGRATES FROM THE MISSISSIPPI VALLEY TO THE EAST COAST. && .NEAR TERM /TONIGHT/... ISSUED AT 106 PM EDT WED JUL 18 2012 BIG ISSUE POPS TONIGHT. WE ARE ALREADY GETTING POP UP STUFF...BUT MOST EXTENSIVE ACTIVITY TO OUR NORTHEAST WHERE WET BULB POTENTIAL TEMPERATURE SHOULD BE GREATEST. WITH ALL MODELS KEEPING MAIN BOUNDARY NORTHEAST OF CWA TONIGHT...HOPEFULLY WE WILL AVOID ORGANIZED STUFF. MAV POPS BEST UNDER THIS THEORY. FOR TEMPERATURES...ADDING A COUPLE DEGREES TO MET. THAT WORKED OK LAST NIGHT IN SIMILAR AIR. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 106 PM EDT WED JUL 18 2012 POPS MAIN ISSUE. GFS IS CLOSER TO SREF ON MASS FIELDS THAN TO NAM...AND HAS BEEN BETTER IN THAT REGARD THAN NAM LATELY. THIS WILL BE CRITICAL TO POPS TOMORROW NIGHT AS LOW AND ASSOCIATED BOUNDARIES CROSS THE STATE. ALSO RELATIVELY STRONG SHORT WAVE COMING THROUGH AT THE TIME...AS HAS BEEN PROGGED FOR SEVERAL DAYS. THEREFORE USING MAV POPS THURSDAY NIGHT PERIOD. FOR OTHER TIMES POPS RELATIVELY CLOSE...AND WILL SPLIT THE DIFFERENCE. ALTHOUGH CLOUDS AND BOUNDARIES AROUND SHOULD COOL US A BIT DURING DAYS AND WARM US A BIT DURING NIGHTS COMPARED TO RECENTLY...BASIC AIR MASS IS NOT CHANGING. WILL USE RECENT TECHNIQUE OF ADDING A FEW DEGREES TO MET DAYS AND TO MODEL CONSENSUS NIGHTS. && .LONG TERM /SATURDAY EVENING THROUGH WEDNESDAY/... ISSUED AT 255 PM EDT WED JUL 18 2012 MODELS ARE AGREEABLE TO ESTABLISHING MID LEVEL RIDGE OVER THE CENTRAL ROCKIES AND CENTRAL PLAINS INTO THE LOWER OHIO VALLEY. THE EASTERN PART OF THE RIDGE WILL WEAKEN GOING INTO LATE MONDAY THROUGH TUESDAY ALLOWING NORTHWESTERLY FLOW ALOFT AND ALLOWING A WEAK FRONTAL BOUNDARY ACROSS THE GREAT LAKES INTO THE OHIO VALLEY. LOOKS LIKE RAINFALL CHANCES WILL BE BEST WITH THE FRONTAL BOUNDARY AS THE GFS LOOKS TO HANG THIS BOUNDARY UP NORTH OF THE AREA. TEMPERATURES LOOK TO BE IN THE LOW/MID 90S THROUGH THE PERIOD AT THIS TIME. && .AVIATION /1500Z UPDATE TO 1200Z TAFS/... ISSUED AT 1027 AM EDT WED JUL 18 2012 MAINLY VFR CONDITIONS CONTINUING AT THIS TIME. RADAR SHOWS ISOLATED STORM NORTH OF KIND/KEYE SLOWLY DRIFTING EWD NEAR KOKK. THERE LOOKS TO BE A WEAK BOUNDARY THAT EXTENDS WEST AND SOUTHWEST TOWARDS KDNV WHERE A -SHRA HAS RECENTLY DEVELOPED. LOOK FOR SCATTERED CONVECTION THIS AFTERNOON AS HEAT OF THE DAY WITH HIGH TEMPERATURES AGAIN AROUND 100 LEAD TO THUNDERSTORMS IN THE VICINITY OF LOCAL AIRPORTS. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...JK NEAR TERM...JK SHORT TERM...JK LONG TERM....DWM AVIATION...DWM
Hazardous weather outlook, Jul 18, 9:08 AM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 908 AM EDT WED JUL 18 2012 INZ021-028>031-035>049-051>057-060>065-067>072-191315- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 908 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY. SOME STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE. A HEAT ADVISORY REMAINS IN EFFECT. HAZARDS: LIGHTNING IS THE MAIN THREAT FROM ANY THUNDERSTORMS. SOME STORMS THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WINDS AND BRIEF HEAVY RAIN. HIGH TEMPERATURES NEAR 100 WILL RESULT IN HEAT INDEX READINGS AROUND 105 THIS AFTERNOON. TIMING: THIS AFTERNOON AND EVENING. DISCUSSION: A VERY WARM RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE AREA TODAY LEADING TO HOT TEMPERATURES. THE HOT AND MOIST AIR MASS WILL ALSO LEAD TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. SEVERE STORMS ARE POSSIBLE...WITH DANGEROUS LIGHTNING...HIGH WINDS...AND BRIEF HEAVY RAINFALL. DISCUSSION: A COLD FRONT WILL ACROSS CENTRAL INDIANA ON THURSDAY AND THURSDAY NIGHT BRINGING CONTINUED CHANCES FOR THUNDERSTORMS. THERE IS A CHANCE FOR MORE THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JK
In the hours before
Special weather statement, Jul 18, 3:02 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 PM EDT WED JUL 18 2012
INZ054-055-181930-
JOHNSON-MORGAN-
302 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN JOHNSON AND EASTERN
MORGAN COUNTIES UNTIL 330 PM EDT...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF MARTINSVILLE...OR 22 MILES SOUTH
OF INDIANAPOLIS...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FRANKLIN...
BARGERSVILLE...
MORGANTOWN...
TRAFALGAR...
PRINCES LAKES...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3934 8603 3934 8615 3939 8641 3957 8626
3948 8595
TIME...MOT...LOC 1902Z 307DEG 7KT 3946 8626
50Local storm report, Jul 18, 3:28 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 4 N MARTINSVILLE 39.48N 86.42W
07/18/2012 E0.25 INCH MORGAN IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200397
BHHSpecial weather statement, Jul 18, 3:32 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 PM EDT WED JUL 18 2012
INZ054-055-063-182000-
BROWN-JOHNSON-MORGAN-
332 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN BROWN...SOUTHWESTERN
JOHNSON AND SOUTHEASTERN MORGAN COUNTIES UNTIL 400 PM EDT...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MARTINSVILLE...OR 18 MILES
NORTHEAST OF BLOOMINGTON...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BEANBLOSSOM...
HELMSBURG...
SPEARSVILLE...
PEOGA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3921 8629 3932 8638 3934 8638 3934 8640
3937 8643 3948 8626 3934 8609 3929 8608
3928 8609
TIME...MOT...LOC 1932Z 326DEG 7KT 3935 8630
50Local storm report, Jul 18, 3:44 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 3 S PARAGON 39.35N 86.56W
07/18/2012 E0.25 INCH MORGAN IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200398
BHHSpecial weather statement, Jul 18, 4:06 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 PM EDT WED JUL 18 2012
INZ062-063-182030-
BROWN-MONROE-
406 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM ADVISORY FOR WESTERN BROWN AND EASTERN MONROE
COUNTIES UNTIL 430 PM EDT...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF BLOOMINGTON...MOVING SOUTH AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
YELLOWWOOD LAKE...
WOODVILLE HILLS...
CHARLES DEAM WILDERNESS...
ELKINSVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3925 8653 3929 8630 3905 8620 3905 8622
3905 8631 3903 8632 3901 8641
TIME...MOT...LOC 2006Z 345DEG 15KT 3918 8638
50Special weather statement, Jul 18, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
411 PM EDT WED JUL 18 2012
INZ041-182100-
DELAWARE-
411 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DELAWARE COUNTY UNTIL
500 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF UPLAND...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GASTON...
EATON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4021 8556 4035 8558 4038 8558 4039 8557
4038 8556 4039 8554 4038 8532 4027 8522
TIME...MOT...LOC 2011Z 343DEG 11KT 4036 8548
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:33 PM EDT | Special Weather Statement | IND | Hancock | 42 min |
| Jul 18, 1:10 PM EDT | Special Weather Statement | IND | Hamilton, Hancock | 50 min |
| Jul 18, 1:24 PM EDT | Special Weather Statement | IND | Marion | 51 min |
| Jul 18, 1:34 PM EDT | Special Weather Statement | IND | Hancock | 26 min |
| Jul 18, 2:18 PM EDT | Special Weather Statement | IND | Marion | 42 min |
| Jul 18, 2:33 PM EDT | Special Weather Statement | IND | Shelby | 27 min |
| Jul 18, 2:49 PM EDT | Special Weather Statement | IND | Morgan | 41 min |
| Jul 18, 3:02 PM EDT | Special Weather Statement | IND | Johnson | 28 min |
| Jul 18, 3:32 PM EDT | Special Weather Statement | IND | Brown | 28 min |
| Jul 18, 3:48 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 27 min |
| Jul 18, 4:06 PM EDT | Special Weather Statement | IND | Brown | 24 min |
| Jul 18, 4:30 PM EDT | Special Weather Statement | IND | Brown | 30 min |
| Jul 18, 4:55 PM EDT | Special Weather Statement | IND | Carroll | 35 min |
| Jul 18, 5:15 PM EDT | Special Weather Statement | IND | Greene | 30 min |
| Jul 18, 5:33 PM EDT | Special Weather Statement | IND | Knox | 27 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.